Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 72, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 20, 2010, 3:10 PM EDT. It took effect at Oct 21, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2010, 3:10 PM EDT (19:10 UTC)
- In effect from
- Oct 21, 2010, 12:00 PM EDT
- Expired
- Oct 21, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
897 WWUS84 KMOB 201910 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 210 PM CDT WED OCT 20 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRIER AIR FLOWS INTO THE REGION IN THE WAKE OF A COLD FRONT...WITH DRY AIR PERSISTING OVER THE AREA THROUGH FRIDAY. A LIGHT ONSHORE FLOW RESUMES ON SATURDAY AND BEGINS TO SEND GULF MOISTURE BACK INTO THE REGION. AFTERNOON RELATIVE HUMIDITIES DROPPING TO NEAR 20 PERCENT ON THURSDAY THEN DROPPING TO NEAR 25 PERCENT ACROSS MUCH OF THE AREA ON FRIDAY. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS ON SATURDAY. FLZ001>006-211115- /O.UPG.KMOB.FW.A.0066.101021T1700Z-101021T2300Z/ /O.NEW.KMOB.FW.W.0072.101021T1600Z-101021T2300Z/ /O.NEW.KMOB.FW.A.0067.101022T1600Z-101022T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 210 PM CDT WED OCT 20 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. AFTERNOON RELATIVE HUMIDITY ARE EXPECTED TO DROP TO AROUND 20 PERCENT ON THURSDAY AND AROUND 25 PERCENT ON FRIDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
135 WWUS84 KMOB 211106 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 606 AM CDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT TODAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRIER AIR FLOWS INTO THE REGION IN THE WAKE OF A COLD FRONT...WITH DRY AIR PERSISTING OVER THE AREA THROUGH FRIDAY. A LIGHT ONSHORE FLOW RESUMES SATURDAY AND BEGINS TO BRING GULF MOISTURE BACK INTO OUR REGION. AFTERNOON RELATIVE HUMIDITIES DROPPING TO NEAR 20 PERCENT TODAY AND NEAR 25 PERCENT ACROSS MUCH OF THE AREA ON FRIDAY. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS ON SATURDAY. FLZ001>006-220315- /O.CON.KMOB.FW.W.0072.101021T1600Z-101021T2300Z/ /O.CON.KMOB.FW.A.0067.101022T1600Z-101022T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 606 AM CDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. AFTERNOON RELATIVE HUMIDITY ARE EXPECTED TO DROP TO AROUND 20 PERCENT TODAY AND AROUND 25 PERCENT ON FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
880 WWUS84 KMOB 211826 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM CDT THIS EVENING FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO THE LIKELIHOOD OF A LONG DURATION OF VERY LOW RELATIVE HUMIDITY... .DISCUSSION...MUCH OF THE WESTERN FLORIDA PANHANDLE IS EXPERIENCING SEVERE DROUGHT CONDITIONS. CONSIDERING THIS AND THE OCCURRENCE OF CRITICALLY LOW HUMIDITY...THE FIRE DANGER RISK WILL BE EXTREME. FLZ001>006-221130- /O.UPG.KMOB.FW.A.0067.101022T1600Z-101022T2300Z/ /O.NEW.KMOB.FW.W.0073.101022T1600Z-101022T2300Z/ /O.CON.KMOB.FW.W.0072.000000T0000Z-101021T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 126 PM CDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. LATEST FORECASTS CALL FOR HUMIDITY TO FALL TO A RANGE FROM 20 TO 30 PERCENT OVER THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON AND AGAIN ON FRIDAY. A SEVERE DROUGHT IS ALSO OCCURRING OVER MUCH OF THE REGION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. VERY LOW HUMIDITY COMBINED WITH SEVERE DROUGHT CONDITIONS MAKES FOR AN EXTREME FIRE DANGER RISK...ALLOWING GROWTH OF ANY UNCONTAINED FIRE. FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS STRONGLY ENCOURAGED TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR BURNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 1:28 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 20, 1:28 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1228 PM CDT WED OCT 20 2010
.AVIATION [18Z ISSUANCE]...FRONTAL BOUNDARY MOVES THRU THE
TERMINALS THROUGH 00Z. SATELLITE INDICATES THE POTENTIAL OF
SCATTERED CU 3-5 KFT. NORTHWEST WINDS AROUND 10 KNOTS WITH
OCCASIONAL GUSTS 15 TO 20 KNOTS POSSIBLE THRU 00Z. VFR CONDITIONS
EXPECTED NEXT 24HRS. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 83 55 82 55 / 20 05 05 05
PENSACOLA 83 58 83 58 / 20 05 05 05
DESTIN 82 60 81 59 / 20 05 00 00
EVERGREEN 83 47 82 47 / 10 05 00 00
WAYNESBORO 81 45 83 46 / 20 05 00 05
CAMDEN 81 47 81 49 / 10 05 00 00
CRESTVIEW 84 49 84 44 / 20 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Oct 20, 7:35 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 635 AM CDT WED OCT 20 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 635 AM CDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT DANGEROUS WILDFIRE CONDITIONS WILL CONTINUE TODAY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. IN MISSISSIPPI...A STATEWIDE BURN BAN REMAINS IN EFFECT FROM THE MISSISSIPPI FORESTRY COMMISSION...AND IN ALABAMA A STATEWIDE FIRE ALERT REMAINS IN EFFECT FROM THE ALABAMA FORESTRY COMMISSION. RELATIVE HUMIDITY VALUES WILL BRIEFLY INCREASE SOMEWHAT TODAY ABOVE CRITICAL LEVELS IN ADVANCE OF A FRONT MOVING THROUGH THE AREA. SLIGHTLY COOLER AND DRIER HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION IN THE WAKE OF THE FRONT TONIGHT. ISOLATED SHOWERS AND MAYBE A THUNDERSTORM WILL BE POSSIBLE OVER THE REGION TODAY ALONG AND IN ADVANCE OF A WEAK COLD FRONT THAT WILL BE DROPPING SOUTH ACROSS THE AREA. RAINFALL TOTALS...IF THEY DO OCCUR... WILL GENERALLY BE LESS THAN A QUARTER INCH ACROSS THE REGION. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK COLD FRONT WILL MOVE SOUTH INTO THE NORTHERN GULF TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH. DRY HIGH PRESSURE WILL THEN CONTINUE OVER THE REGION THROUGH THE EARLY PART OF THE WEEKEND...BUT MOISTURE WILL BEGIN TO INCREASE LATE IN THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE SHIFTS EAST AND RETURN FLOW IS RE-ESTABLISHED IN ADVANCE OF ANOTHER ANOTHER STORM SYSTEM DEVELOPING IN THE CENTER PART OF THE COUNTRY. ALTHOUGH RELATIVE HUMIDITY VALUES BRIEFLY REBOUND WITH THE FRONTAL PASSAGE...OUTDOOR BURNING IS STRONGLY DISCOURAGED INTO THE LATTER PART OF THE WEEK WHILE FIRE BANS AND ADVISORIES REMAIN IN EFFECT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:10 PM EDT | Fire Weather Watch | MOB | 23 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.